MAUDE Adverse Event Report: DEPUY SYNTHES SPINE EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SYNTHES SPINE EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179771065
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Injury (2348)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with findings.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that revision surgery was completed on (b)(6) 2017.The patient was implanted with synthes click x and pangea screws as well as depuy screws more than 5 years ago.The entire construct is from t-11 to l-5.The patient was then implanted with matrix connectors and rods to join together the synthes and depuy screws on (b)(6) 2017.The patient was involved in a car accident on an unknown date and presented with pain.He followed up with the surgeon in the beginning of september and it was discovered that the rods popped out of the connectors on the l-2 to l-3.The patient was revised with a synthes transitional rod and the locking caps were replaced.
 
Additional Manufacturer Narrative
Visual examination of the returned device exhibited signs of operative use as evidenced by slight superficial markings and surface abrasions.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause could not be determined from the sample and information provided.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6937536
Report Number1526439-2017-10820
Device Sequence Number10897262
Product Code NKB
UDI-Device Identifier10705034077611
UDI-Public(01)10705034077611
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033901
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number179771065
Device Catalogue Number179771065
Device Lot NumberBDKL8SV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2017
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date10/18/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight83